MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented with may thurner syndrome.The 57% stenosed, large diameter with some angulation target lesion was located in the non-calcified and mildly tortuous external iliac vein.During a venous stent case, five xxl vascular balloon catheters were used off label for post-dilatation of an implanted venous wallstent.Four of which were 16-4/5.8/75 and one 14-4/5.8/75 xxl balloon catheter.However, the first three 16-4/5.8/75 xxl vascular balloon catheters were ruptured by the distal stent edge before any inflations were performed.Another 16-4/5.8/75 and 14-4/5.8/75 xxl balloon catheters were used and ruptured at 5 atmospheres during the initial inflation.The devices were removed and completed the procedure with a softer wire and another balloon catheter.There were no patient complications reported.

Brand Name
XXL VASCULAR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key17125643
Report Number2124215-2023-28632
Device Sequence Number6488009
Product Code LIT
UDI-Device Identifier08714729190462
UDI-Public08714729190462
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2025
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0029815621
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2023
Initial Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown